anyone been able to lose weight while on antidpressants?

Discussion in 'Fibromyalgia Main Forum' started by 69mach1, Aug 7, 2005.

  1. 69mach1

    69mach1 New Member

    i've been having one hick of a time trying to lose wwight while on any antidepressants, tried welbutrin,prozac, celexa,tryclics,cymbalta, topamax, and a slew of others. they have just given me a script for seroquel, and take only 20 mg.s of cymbalta. i sick and tireed of the wieght gain, istart to lose it then bingo about after bein on it for a bout a month it piles on me. gained about 35 lbs in the last 4 years less than actually. i'm about to go off them completely cause of other side affects as well, plus not even helping, he said try this and see how that works for my mood swings. not bipolar, depression and anxtiety. well does any one have any helpful tips that have helped them w/the weight gain. i'm thinking about slimfast. and i tried to go to the ymca and workout on the preliptcal, kinda like a stairclimber, my feet hurt so badly and back that walking for 15 minutes i have to take abreak and i pused my self in there last week and just had my dr. sya your not disabled if you can go to the gym. she just said go home and commit suicide and get a gun and shoot yourself. i was in in awe and didn't even complete my exam of the other problems i was having with my neck, whe was the one who diagnosed me with this fibromylgia stuff, hadn't even hear of before. she just said lots of people with fibro work. then i told her i signed up for real estate class, but the ssdi doctor siad i couldn't do it would be too manic. she said well maybe you can do it part time. anyways i didn't need her to tell him that and now i have a pednding ssdi case and don't want to see her again really. i told her i went back to work in october and got shingles and the stressed depressed. anwyas i do have a droctor at kaiser that has me on a waitinglist for sometime sept. i called the chronic pain clinic and told them what was said, and i told them that the ssdi doctor told me i just need to go on opiates for about 4 months then he thought that would take care of my depression.

    i do have an appt w/ my pyscologist in the morning so i will discuss this w/him although he woorks for the same hmo. i gonna tell how i felt like maybe she's right and anxiety just getting my eyes checked on friday/ anyways back to tweight i just wonder if any one had some tips on the weight issue?
    thank you and sorry for rambling on

    jodie
  2. Smiffy

    Smiffy Member

    Sorry Jodie, I can't read your post because it's not in paragraphs & this illness affects my eyes quite badly.

    I lost a lot of weight on Prozac, which was given me in the lowest possible dose for pain relief. It made me feel nauseous.
  3. ldbgcoleman

    ldbgcoleman New Member

    I have lost 25 lbs and I am taking Cymbalta, however I have also been following the Candida diet for systematic yeast infection and it is pretty strict. I am typically undisciplined I will admit but since it has been about ny health and getting better I have been dticking to it fairly well. Good Luck this struggle is so difficult! Lynn
  4. lovethesun

    lovethesun New Member

    I'm on a couple.Effexor,Trazadone.I also take 10 other meds.I've lost 10 lbs on an 1800 Calorie diabetic diet,With this disease we need our vitamins.I wouldn't use the slim fast for that reason.

    If you are trying for ssdi I would not go to the gym.I know you are trying to help yourself but SSDI wouldn't look at it that way.

    What a horrible thing for a doctor to say to you.I'm glad you dumped her.Back on the diet thing.I think a balanced diet is the best thing.Anybody with nutrition experience out there to help with specifics? Glad to meet you.Linda
  5. 69mach1

    69mach1 New Member

    hi everyone,

    i just talked to my pyschologist this morning and his jaw hit the floor. he suggested to at least call her and let her no how insensitve that was for her to tell me to go home and commit suicide so we talked about that for most of the morning. i don't want to do a lawsuit just i don't know if i have any energy to think about it. i had went through a 3.5 year divorce, and worker's comp and ssdi. oh and the pyscologist said no on the opeiates and then it causes depression. that is not what i need. thanks for the imput on the weight loss stuff. maybe i need to look into to the candida diet, i've never seen it before.

    thanks again, i just wondered if there was any hope of losing any weight at all.
  6. 69mach1

    69mach1 New Member

    thanks,

    but tradzone and prozac put the pounds on me. i'm thinking may i need to get a hormone test, i am 40 years old now but this has been going for almost 4 years off and on. i will keep plugging away.
  7. ksp56

    ksp56 Member

    I am currently taking: wellbutrin, klonapin, trazadone, lamictal, and cymbalta.

    These haven't made me gain weight, but I believe they slow down weight loss. I'm also 49 and the older you get, the harder it is!

    I did take seraquel (sp, and I did gain weight and it made me feel psychotic. It probably had worked well for many others.

    Just my experience! Good luck!

    Kim

  8. Greenbean7

    Greenbean7 New Member

    I lost weight before starting on Effexor. I have been on it about 8 months and have not had a problem with gaining the weight back.

    I also take Lamictal for my seizures and inderol for high blood pressure.

    I was trying to remember the name of the AD I gained weight on years ago, but can't remember. Hmmm, nope, can't remember. I just know it was a little red pill and it knocked me for a loop!

    Hugss!
    Greenbean
  9. 69mach1

    69mach1 New Member

    thanks for all of you imput, i'm supposed to start sarogquel today, so i'll see and then i wil look into the yest diet. and i need to get my hormones checked i already had the next thing done to a hysterectomy for polps about 2 years ago. next is the hysertectomy. i always had goofed up hormones had ovatian cysts since i was 12, surgery at 15 and again and again. then c-section. my list is long. thanks again i just have to be patient i suppose.

    love you all,
    jodie
  10. poodlemommy

    poodlemommy New Member

    no I couldnt lose weight while on the antidepressant. I even used the tredmill 4 times a week. Ate very little but to no avail. Then I went off it and lost 20 pounds in less than 2 months. I have since lost another 10 pounds. I will never take them again.
    poodlemum